Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 27, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 22, 2009, 3:37 PM HST for Hawaii County, Hawaii. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2009, 3:37 PM HST (01:37 UTC)
- Expired
- May 25, 2009, 3:50 AM HST
- In force
- 60 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 230137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST FRI MAY 22 2009 HIZ028-231445- /O.NEW.PHFO.WI.Y.0027.090523T0137Z-090524T1600Z/ BIG ISLAND SUMMITS- 337 PM HST FRI MAY 22 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. AN UPPER LOW APPROACHING THE ISLANDS FROM THE NORTHWEST WILL BOOST WINDS AT THE BIG ISLAND SUMMITS ABOVE ADVISORY THRESHOLD. WINDS AT OR ABOVE 30 MPH WILL PERSIST THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWELL
5 follow-up statements
000 WWHW70 PHFO 231430 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 430 AM HST SAT MAY 23 2009 HIZ028-240330- /O.CON.PHFO.WI.Y.0027.000000T0000Z-090524T1600Z/ BIG ISLAND SUMMITS- 430 AM HST SAT MAY 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... THE UPPER LOW NORTH OF THE ISLANDS WILL CONTINUE TO PRODUCE WEST TO SOUTHWEST WINDS NEAR OR ABOVE THE 30 MPH ADVISORY THRESHOLD THROUGH TONIGHT OVER THE THE BIG ISLAND SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 240130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST SAT MAY 23 2009 HIZ028-241430- /O.CON.PHFO.WI.Y.0027.000000T0000Z-090524T1600Z/ BIG ISLAND SUMMITS- 330 PM HST SAT MAY 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... WEST WINDS NEAR 30 MPH ARE EXPECTED AT THE BIG ISLAND SUMMITS THROUGH SATURDAY NIGHT AS AN UPPER LOW NORTH OF THE ISLANDS MOVES EASTWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWELL
000 WWHW70 PHFO 241436 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 436 AM HST SUN MAY 24 2009 HIZ028-250345- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-090525T1600Z/ BIG ISLAND SUMMITS- 436 AM HST SUN MAY 24 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... WEST WINDS NEAR 30 MPH ARE EXPECTED AT THE BIG ISLAND SUMMITS THROUGH TONIGHT AS AN UPPER LOW NORTH OF THE ISLANDS MOVES EASTWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 250129 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST SUN MAY 24 2009 HIZ028-251430- /O.CON.PHFO.WI.Y.0027.000000T0000Z-090525T1600Z/ BIG ISLAND SUMMITS- 329 PM HST SUN MAY 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... WINDS WILL BE 25 TO 35 MPH WITH HIGHER GUSTS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
000 WWHW70 PHFO 251350 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 350 AM HST MON MAY 25 2009 HIZ028-251500- /O.CAN.PHFO.WI.Y.0027.000000T0000Z-090525T1600Z/ BIG ISLAND SUMMITS- 350 AM HST MON MAY 25 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED OVER THE SUMMITS...AND ARE EXPECTED TO CONTINUE TO DECLINE TODAY. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 22, 10:00 AM HST, 5 hours 37 minutes earlier.
Area forecast discussion, May 22, 10:00 AM HST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST FRI MAY 22 2009 .SYNOPSIS... AN UPPER LEVEL LOW PASSING NORTH OF THE ISLANDS WILL INCREASE SHOWER COVERAGE SLIGHTLY THROUGH THE WEEKEND. WINDS WILL REMAIN LIGHT...THANKS TO A RIDGE WEAKENED BY INTERVENING SURFACE TROUGHS NORTH OF THE STATE. EXPECT CLOUDS AND SHOWERS TO FAVOR MAUKA AREAS EACH AFTERNOON AND EVENING...FOLLOWED BY OVERNIGHT CLEARING. TOTAL RAINFALL WILL BE LIGHT. && .DISCUSSION... SLUGGISH SURFACE FLOW WILL CONTINUE THROUGH THE FORECAST PERIOD AS SURFACE TROUGHS ARE FORECAST TO PERSIST JUST NORTH OF THE ISLANDS BEYOND THE WEEKEND. THESE TROUGHS...ACTUALLY SURFACE REFLECTIONS OF A SERIES OF UPPER LOWS AND TROUGHS...WILL PREVENT THE SUBTROPICAL RIDGE FROM RECOVERING SUFFICIENT STRENGTH TO DRIVE SEASONAL TRADE WINDS. LOCAL LAND AND SEA BREEZES WILL DOMINATE...CAUSING CLOUD COVER TO INCREASE ACROSS MAUKA AREAS EACH AFTERNOON AND EVENING...FOLLOWED BY OVERNIGHT CLEARING. OVERNIGHT SOUNDINGS SHOW OUR AIRMASS HAS BECOME A BIT MORE UNSTABLE FROM THIS TIME YESTERDAY...WITH CAPE IN THE 200 TO 600 RANGE. THIS IS LIKELY IN RESPONSE TO AN UPPER LOW APPROACHING THE MAIN ISLANDS FROM THE NORTHWEST. GFS FORECASTS THIS UPPER LOW WILL PASS NORTH OF THE ISLANDS THROUGH THE WEEKEND...DEEPENING AN EXISTING SURFACE TROUGH ACROSS THE ISLANDS AND INDUCING LIGHT SOUTHEAST FLOW. THIS WILL BRING AN AREA OF MOISTURE LEFT OVER FROM AN OLD FRONTAL BOUNDARY...NOW SOUTHEAST OF THE BIG ISLAND...BACK WESTWARD. ON SATURDAY...THIS MOISTURE WILL MOVE SLOWLY WEST OVER MAUI COUNTY. AFTERNOON SHOWER ACTIVITY WILL LIKELY INCREASE OVER THOSE ISLANDS AS THE MOISTURE AND SLIGHT INSTABILITY FROM THE UPPER LOW GIVES A BOOST TO AFTERNOON CONVECTION. THE UPPER LOW WILL REMAIN NORTH OF THE STATE THROUGH THE WEEKEND BEFORE MOVING SLOWLY EAST ON MEMORIAL DAY. FOR SUNDAY...AFTERNOON SHOWERS CAN BE EXPECTED OVER MAUKA AREAS WITH SOME SHOWERS LINGERING INTO THE NIGHT. FOR THE MONDAY HOLIDAY...SHOWER COVERAGE WILL DECREASE AS THE UPPER LOW MOVES AWAY AND THE ATMOSPHERE STABILIZES...AND LOW LEVEL MOISTURE DECREASES. VOLCANIC HAZE IS EXPECTED TO REACH MAUI COUNTY AND OAHU OVER THE WEEKEND AS THE LIGHT SOUTHEASTERLY FLOW SETS UP TONIGHT...AND REMAINS THROUGH SUNDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && POWELL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.